MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PUMP A127 GOFLO; PUMP, AIR, NON-MANUAL, FOR ENDOSCOPE

SMITH & NEPHEW, INC. PUMP A127 GOFLO; PUMP, AIR, NON-MANUAL, FOR ENDOSCOPE
Model Number A127
Health Effect - Clinical Code Swelling (2091)
Date of Event 05/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a halfway into case the surgeon noticed that the patients operative shoulder was beginning to swell due to extravasation.He requested to his assistant to reduce the pressure ( was running on 40mmhg), assistant reduced the pressure to 30mmhg.Extravasation continued rapidly, surgeon removed the trocar and cannula from the patient with fluid still running, fluid flow was extremely fast out of trocar at 300mmhg.The surgeon requested the pump to be stopped and returned to the hospitals typical fluid pump system ( linvatec 10k).
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.However, if the product is returned in the future the complaint can be reopened and evaluated.Our quality department will continue to monitor for trends.
 
Additional Manufacturer Narrative
An evaluation was performed by the supplier and could not confirm the customer complaint for the patients operative shoulder was beginning to swell due to extravasation.A visual inspection was performed and showed there were no indications of damage or misuse.Functional inspection was performed and indicated the returned device passed all criteria.This included a pressure test with a result of pass.No manufacturing related defects were observed.

Brand Name
PUMP A127 GOFLO
Common Device Name
PUMP, AIR, NON-MANUAL, FOR ENDOSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key7547394
Report Number3003604053-2018-00080
Device Sequence Number167697
Product Code FEQ
UDI-Device Identifier04056702003715
UDI-Public(01)04056702003715
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA127
Device Catalogue Number72204968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2018
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer07/27/2018
11/28/2018
Initial Report FDA Received Date05/28/2018
Supplement Report FDA Received Date07/31/2018
12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1